Skip to main content
×
×
Home

Flow Polytopes and the Space of Diagonal Harmonics

  • Ricky Ini Liu (a1), Alejandro H. Morales (a2) and Karola Mészáros (a3)
Abstract

A result of Haglund implies that the $(q,t)$ -bigraded Hilbert series of the space of diagonal harmonics is a $(q,t)$ -Ehrhart function of the flow polytope of a complete graph with netflow vector $(-n,1,\ldots ,1)$ . We study the $(q,t)$ -Ehrhart functions of flow polytopes of threshold graphs with arbitrary netflow vectors. Our results generalize previously known specializations of the mentioned bigraded Hilbert series at $t=1$ , $0$ , and $q^{-1}$ . As a corollary to our results, we obtain a proof of a conjecture of Armstrong, Garsia, Haglund, Rhoades, and Sagan about the $(q,q^{-1})$ -Ehrhart function of the flow polytope of a complete graph with an arbitrary netflow vector.

Copyright
Footnotes
Hide All

Mészáros was partially supported by a National Science Foundation Grant (DMS 1501059). Morales was partially supported by an AMS-Simons travel grant.

Footnotes
References
Hide All
[1] Armstrong, D., Garsia, A., Haglund, J., Rhoades, B., and Sagan, B., Combinatorics of Tesler matrices in the theory of parking functions and diagonal harmonics . J. Comb. 3(2012), 451494.
[2] Bergeron, F., Algebraic combinatorics and coinvariant spaces. CMS Treatises in Mathematics, Canadian Mathematical Society, Ottawa, ON; A K Peters Ltd., 2009.
[3] Bollobás, B., Modern graph theory . Graduate Texts in Mathematics, 184, Springer-Verlag, 1998.
[4] Carlsson, E. and Mellit, A., A proof of the shuffle conjecture. J. Amer. Math. Soc., electronically published on November 30, 2017. https://doi.org/10.1090/jams/893.
[5] Chestnut, D. and Fishkind, D. E., Counting spanning trees of threshold graphs. 2012. arxiv:1208.4125.
[6] Garsia, A. M. and Haglund, J., A polynomial expression for the character of diagonal harmonics . Ann. Combin. 19(2015), 693703. https://doi.org/10.1007/s00026-015-0284-7.
[7] Garsia, A. M., Haglund, J., and Xin, G., Constant term methods in the theory of Tesler matrices and Macdonald polynomial operators . Ann. Comb. 18(2014), 83109. https://doi.org/10.1007/s00026-013-0213-6.
[8] Garsia, A. M. and Haiman, M., A graded representation model for Macdonald’s polynomials . Proc. Nat. Acad. Sci. U.S.A. 90(1993), 36073610. https://doi.org/10.1073/pnas.90.8.3607.
[9] Garsia, A. M. and Haiman, M., A remarkable q, t-Catalan sequence and q-Lagrange inversion . J. Algebraic Combin. 5(1996), 191244. https://doi.org/10.1023/A:1022476211638.
[10] Gessel, I. M., Enumerative applications of a decomposition for graphs and digraphs . Discrete Math. 139(1995), 1–3, 257271. https://doi.org/10.1016/0012-365X(94)00135-6.
[11] Gorsky, E. and Negut, A., Refined knot invariants and Hilbert schemes . J. Math. Pures Appl. 104(2015), 403435. https://doi.org/10.1016/j.matpur.2015.03.003.
[12] Haglund, J., Catalan paths and -enumeration. In: Handbook of enumerative combinatorics, CRC Press, Boca Raton, 2015, pp. 679–751.
[13] Haglund, J., The -Catalan numbers and the space of diagonal harmonics. University Lecture Series, 41, American Mathematical Society, Providence, RI, 2008.
[14] Haglund, J., A polynomial expression for the Hilbert series of the quotient ring of diagonal coinvariants . Adv. Math. 227(2011), 20922106. https://doi.org/10.1016/j.aim.2011.04.013.
[15] Haglund, J., Haiman, M., Loehr, N., Remmel, J. B., and Ulyanov, A., A combinatorial formula for the character of the diagonal coinvariants . Duke Math. J. 126(2005), 195232. https://doi.org/10.1215/S0012-7094-04-12621-1.
[16] Haglund, J. and Loehr, N., A conjectured combinatorial formula for the Hilbert series for diagonal harmonics . Discrete Math. 298(2005), 189204. https://doi.org/10.1016/j.disc.2004.01.022.
[17] Haiman, M., Conjectures on the quotient ring by diagonal invariants . J. Algebraic Combin. 3(1994), 1776. https://doi.org/10.1023/A:1022450120589.
[18] Haiman, M., Vanishing theorems and character formulas for the Hilbert scheme of points in the plane . Invent. Math. 149(2002), 371407. https://doi.org/10.1007/s002220200219.
[19] Kreweras, G., Une famille de polynômes ayant plusieurs propriétés énumeratives . Period. Math. Hungar. 11(1980), 309320. https://doi.org/10.1007/BF02107572.
[20] Levande, P., Combinatorial structures and generating functions of Fishburn numbers, parking functions. PhD thesis, Univeristy of Pennsylvania, 2012.
[21] Loehr, N., Combinatorics of q, t-parking functions . Adv. in Appl. Math 34(2005), 408425. https://doi.org/10.1016/j.aam.2004.08.002.
[22] Loehr, N. A. and Remmel, J. B., Conjectured combinatorial models for the Hilbert series of generalized diagonal harmonics modules . Electron. J. Combin. 11(2004), R68.
[23] Mahadev, N. V. R. and Peled, U. N., Threshold graphs and related topics. Annals of Discrete Mathematics, 56, North-Holland Publishing Co., Amsterdam, 1995.
[24] Merino López, C., Chip firing and the Tutte polynomial . Ann. Comb. 1(1997), 253259. https://doi.org/10.1007/BF02558479.
[25] Mészáros, K., Morales, A. H., and Rhoades, B., The polytope of Tesler matrices . Selecta Math. (N.S.) 23(2017), 425454. https://doi.org/10.1007/s00029-016-0241-2.
[26] Perkinson, D., Yang, Q., and Yu, K., G-parking functions and tree inversions . Combinatorica 37(2017), 269282. https://doi.org/10.1007/s00493-015-3191-y.
[27] Postnikov, A. and Shapiro, B., Trees, parking functions, syzygies, and deformations of monomial ideals . Trans. Amer. Math. Soc. 356(2004), 31093142. https://doi.org/10.1090/S0002-9947-04-03547-0.
[28] Sloane, N. J. A., The online encyclopedia of integer sequences. http://www.oeis.org.
[29] Stanley, R. P., Enumerative combinatorics. Vol. 1 (second ed.) and Vol. 2 (first ed.), Cambridge University Press, Cambridge, 2012 and 1999.
[30] Wilson, A. T., A weighted sum over generalized Tesler matrices . J. Algebraic Combin. 45(2017), 825855. https://doi.org/10.1007/s10801-016-0726-2.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Canadian Journal of Mathematics
  • ISSN: 0008-414X
  • EISSN: 1496-4279
  • URL: /core/journals/canadian-journal-of-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed